All Journal Entries Journals
Previous | Next

Update - New Medications - Same pain

Jun 23, 2011 - 2 comments

I have had severe burning/tingling/pins & needles/brain zap sensations covering my head (entire scalp), face, and neck for several years. I have been to Dr. after Dr. (as you can read about in my profile) and after several failed attempts with many different medications - as of yesterday I am again on a new one. Most recently I was taking Gabapentin (took it until the prescription was out) and after no improvement, I've now been switched to Lyrica.

My (newest) Dr. tried to diagnose it initially as Occipital Neuralgia but it surpasses the occipital region. They know that it is nerve related but have no idea what is causing it. It happens from the time I wake up until the time I go to sleep (I've learned to cope as best as possible) but it effects my daily life as I'm sure you can imagine. When it gets really bad I want to rip my hair out and just lay in a dark room and try to sleep since that is the only thing that fully takes away the pain/sensations.

Long story short, have any of you experienced this sort of thing? Anyone on or have tried Lyrica? ANY feedback would be greatly appreciated. After 4 years, I would love some sort of piece of mind... but I have come to the realization that this will be a trial and error process.... just hope it doesn't take another 4+ years to figure out. I've almost forgotten what it feels like to feel "normal"

Comments
Post a Comment
Avatar universal
by suzi005, Jun 30, 2011
I was just diagnosed with Occipital Neuralgia, and was given Lyrica.  I am also going to be getting a nerve block next week.  My symptoms are exactly like yours, but only one side of the head.  I am hoping that this cures it, because its been 2 months of this, and I want to go out of my mind.  Its difficult to work, concentrate on anything, or have a good mood anymore from the constant pain.  I take a muscle relaxer before bed, to help sleep.  But I don't take it during the day, so that I can function (sort of!)

How have you been doing since switching to Lyrica?  

324184 tn?1308076203
by JaclynDT, Jun 30, 2011
Wow that sounds exactly like my story. I have been prescribed a muscle relaxer as well, along with xanax (as needed) in addition to the Lyrica daily. I haven't seen any noticeable changes with being on the Lyrica yet but it hasn't been that long since I've started it. Its comforting in knowing that I am not alone in this, although I am very sorry to hear that you're going through it b/c I know how unbearable it can be. I wish I knew why mine is ALL over and not just on one side... makes me very frustrated and scared since I've been to so many drs with no results/official diagnosis.

Please feel free to continue discussing this with me if you need insight, or just someone to listen to. Remember, I have been going through this for 3+ years so I know how frustrating it can be.

Hope things start looking up for you.

Post a Comment